Alert archive / Montana / Wind Advisories in 2025
Wind Advisory 9, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 1, 2025, 12:38 AM MDT for 6 counties in Montana. It took effect at Nov 1, 2025, 2:00 PM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2025, 12:38 AM MDT (06:38 UTC)
- In effect from
- Nov 1, 2025, 2:00 PM MDT
- Expired
- Nov 2, 2025, 2:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 89 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 6.6 hours before the alert went out and 478 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405 WWUS75 KMSO 010638 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1238 AM MDT Sat Nov 1 2025 MTZ001-020600- /O.NEW.KMSO.WI.Y.0009.251101T2000Z-251102T0600Z/ Kootenai/Cabinet Region- 1238 AM MDT Sat Nov 1 2025 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Highway 56 from Troy through Bull Lake, Highway 2 from Libby to Kila, Highway 37 from Libby to Eureka, and Highway 93 from Eureka to Whitefish * WHEN...From 2 PM this afternoon to midnight MDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There is a 70 to 90 percent probability for gusts in excess of 40 mph in the impacted areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MTZ004-020600- /O.NEW.KMSO.WI.Y.0009.251101T2000Z-251102T0600Z/ Lower Clark Fork Region- 1238 AM MDT Sat Nov 1 2025 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Interstate 90 from Lookout Pass to Superior, Thompson Falls, Plains, and the terrain along Interstate 90 and Highway 200. * WHEN...From 2 PM this afternoon to midnight MDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There is a 70 to 90 percent probability for gusts in excess of 40 mph in the impacted areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MTZ003-020645- /O.CON.KMSO.LW.Y.0007.251102T0000Z-251102T2100Z/ Flathead/Mission Valleys- 1238 AM MDT Sat Nov 1 2025 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING TO 2 PM MST SUNDAY... * WHAT...Saturday afternoon southwest winds 15 to 25 mph. After 6 pm, gusts up to 40 mph expected. Sunday morning conditions will remain choppy as winds slowly die down, especially on the east side. * WHERE...Flathead Lake * WHEN...From 6 PM MDT this evening to 2 PM MST Sunday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
1 follow-up statement
353 WWUS75 KMSO 011353 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 753 AM MDT Sat Nov 1 2025 MTZ002-020900- /O.EXB.KMSO.WI.Y.0009.251102T0000Z-251102T0900Z/ West Glacier Region- 753 AM MDT Sat Nov 1 2025 ...WIND ADVISORY IN EFFECT FROM 6 PM MDT THIS EVENING TO 2 AM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...West Glacier Region. * WHEN...From 6 PM MDT this evening to 2 AM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MTZ001-020600- /O.CON.KMSO.WI.Y.0009.251101T2000Z-251102T0600Z/ Kootenai/Cabinet Region- 753 AM MDT Sat Nov 1 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Kootenai/Cabinet Region. * WHEN...From 2 PM this afternoon to midnight MDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MTZ004-020600- /O.CON.KMSO.WI.Y.0009.251101T2000Z-251102T0600Z/ Lower Clark Fork Region- 753 AM MDT Sat Nov 1 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Lower Clark Fork Region. * WHEN...From 2 PM this afternoon to midnight MDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MTZ003-021400- /O.CON.KMSO.LW.Y.0007.251102T0000Z-251102T2100Z/ Flathead/Mission Valleys- 753 AM MDT Sat Nov 1 2025 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING TO 2 PM MST SUNDAY... * WHAT...Saturday afternoon southwest winds 15 to 25 mph. After 6 pm, gusts up to 40 mph expected. Sunday morning conditions will remain choppy as winds slowly die down, especially on the east side. * WHERE...Flathead/Mission Valleys. * WHEN...From 6 PM MDT this evening to 2 PM MST Sunday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Oct 31, 12:51 PM MDT, 11 hours 47 minutes earlier.
Area forecast discussion, Oct 31, 12:51 PM MDT, 11 hours 47 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
1251 PM MDT Fri Oct 31 2025
.DISCUSSION...
KEY MESSAGES:
- Mild and breezy conditions this weekend with widespread
precipitation across north central Idaho into northwest Montana
Saturday into Sunday
- Continued active weather pattern next week
Another day of high pressure is instore today with increasing
high clouds this afternoon. Those clouds are the precursor to a
fetch of warm, moist Pacific air mass screaming into the Pacific
NW. This airmass is driven by a upper level jet streak with speeds
100 to 120 kts.
Beginning Saturday, westerly breezes will slowly increase as the
energy of the jet streak slowly transfers into the lower
atmosphere. A lake wind advisory has been issued for Flathead Lake
beginning Saturday evening as gusts of 30 to 40 mph can be
expected through Sunday morning. Choppy conditions may remain on
the lake well into Sunday afternoon, especially on the eastern
side of the lake even as winds weaken.
Light precipitation also begins just after sunrise in far NW MT.
This is a very warm system and snow levels quickly jump above 7000
feet, most of the precipitation will fall while snow levels are
elevated. Most valleys will be down sloped during this event but
on and off light precipitation will hamper outdoor plans
throughout the day. In the mountains, especially west of US-93
and favored upslope mountains, a 0.50 to 1 inch of total
precipitation is forecast.
Next week the Pacific Jet remains active and so will our weather.
A few things standout for the coming week. Snow levels will remain
elevated, the polar jet remains well north in Canada. Also, there
is not a lot of confidence for another strong system through at
least next weekend.
&&
.AVIATION...High pressure will continue to be over the region
today. All terminals should have fair flying conditions through
tomorrow morning. Expect increasing high clouds today, while
Saturday west to southwesterly breezes will slowly increase during
the afternoon. By evening, area terminals could see 25 to 30 kt
gusts. A moderate mountain precipitation event will obscure higher
terrain through Sunday, with most terminals only receiving light,
periodic rain.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Lake Wind Advisory from 6 PM Saturday to 2 PM MDT Sunday for
Flathead/Mission Valleys.
ID...None.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.